It says that there were a number of drug overdoses reported in the area over the first four days of December, including two suspected overdose-related deaths.
WRIDS warns that it appears that fentanyl is the culprit and that in some cases it has been causing chest wall rigidity. In some cases, patients needed several doses of naloxone.
The agency issues warnings whenever it finds “evidence of high and imminent risk of overdose.”
There have been 55 overdose deaths so far this year in the area through Sept. 7, according to the WRIDS website.
There have also been 1,153 overdose-related 911 calls, which is below last year but on pace with the year before.
Community Drug Alert for #WaterlooRegion
Increase in drug poisonings (overdoses) including two drug-poisoning related deaths.
Carry naloxone and stay safe, the CTS is open at 150 Duke St. West 💜
See full alert: https://t.co/xWFCFX2rx0 pic.twitter.com/AMw5uUl75N
— WRIDS (@DrugStrategyWR) December 6, 2022
© 2022 Global News, a division of Corus Entertainment Inc.